Volume 136, Number 1, October 2021
|Number of page(s)||7|
|Section||The Physics of Elementary Particles and Fields|
|Published online||31 December 2021|
Solitons in curved spacetime
Department of Physical Sciences, Indian Institute of Science Education and Research Kolkata Mohanpur, 741 246, WB, India
Received: 18 July 2021
Accepted: 21 October 2021
Derrick's theorem is an important result that decides the existence of soliton configurations in field theories in different dimensions. It is proved using the extremization of finite energy of configurations under the scaling transformation. According to this theorem, the dimension is the critical dimension for the existence of solitons in scalar field theories without the gauge fields. In the present article, Derrick's theorem is extended in a generic curved spacetime in a covariant manner. Moreover, the existence of solitons in conformally flat spacetimes and spherically symmetric spacetimes is also shown using the approach presented in this article. Further, the approach shown in the present article in order to derive the soliton configurations is not restricted to a particular form of the field potential or curved spacetime.
© 2021 EPLA
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.